Discussions that mention synthroid

Allergies board


I started having problems with allergies after moving from Oklahoma to Texas about 8 years ago. In Texas, a Doctor prescribed Claritin and Flonase as a potential remedy.

Claritin seemed to help, but I realize now that I was having frequent heart palpitations while using it. When I moved back to Oklahoma, I started taking Allegra. It didn't produce the palpitations with the same frequency, but they did eventually become a problem.

Sometime after stopping Allegra, I was put on Zyrtec to help with a nasty case of poison ivy. Zyrtec took longer to produce palpitations, but they finally showed up.

It took 3 weeks for Synthroid to produce palpitations and (bonus) dizzy spells. :-)

Anyway, the point is that I really think I need to go back on allergy medication because of my current condition. As a child, I was diagnosed with "mild asthma" but seemed to overcome it within a few years. After a severe mold exposure about 5 years ago, though, all of my complications reappeared. I've had Bronchitis and Sinusitis together at least once a year since then (as many as 7-8 times over the last 12 months). Lately, the symptoms seem to be almost a monthly occurrence.

So, has anyone here experienced palpitations on allergy medications? If so, did you continue taking them? Any long term problems? Any recommendations for tests to run to rule out a heart problem? Also, any recommendations for making a Doctor feel enough at ease to give a prescription? I know I could get Claritin, but it's the worst of the big 3 for me (why, I don't know).